Florida, 2011Damaging Winds in Florida, June 14, 2011
June 14, 2011 · NWS MFL · 3 events in 2 counties and zones
A surface frontal boundary north of the area along with the continuation of moist and unstable SW flow aloft led to a third consecutive day of severe storms over South Florida. Strong winds from the storms caused power outages to an estimated 7,700 residents of Broward and Palm Beach counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface frontal boundary north of the area along with the continuation of moist and unstable SW flow aloft led to a third consecutive day of severe storms over South Florida. Strong winds from the storms caused power outages to an estimated 7,700 residents of Broward and Palm Beach counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 14, 5:52 PM EST, 33 minutes earlier.
Area forecast discussion, Jun 14, 5:52 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
652 PM EDT TUE JUN 14 2011
.AVIATION...
CONVECTION OVR MIAMI DADE DSPTG WHL A GUST FRONT WITH SCT
SHRA/TSRA MOVG FM MARTIN CNTY S IN PALM BEACH CNTY. ALL SHUD BE
VFR XPCT KPBI THAT MAY HV SHRA/TSRA INVOF THRU 01Z. SFC WND SE
10-14G18 KTS BHND E COAST SEA BRZE DCRG AFT 01Z AND BCMG SSW-SW
< 10 KTS. E CST SEA BRZE SHUD DVLP AGN ALG E COAST AFT 156Z
WITH VCTS ALL TERMINALS. AT KAPF VFR THRU PD. SFC WNDS WNW-NW ARND
10 KTS BCMG NE < 10 KTS AFT 03Z, SEA BRZE TO DVLP AFT 14Z 10-13
KTS. TSRA DVLPMNT WELL INLD SO NO VCTS IN KAPF TAF ATTM.
&&
.PREV DISCUSSION... /ISSUED 252 PM EDT TUE JUN 14 2011/
DISCUSSION...
A WEAK AND DIFFUSE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS
CENTRAL FLORIDA AND IS EXPECTED TO APPROACH LAKE OKEECHOBEE THIS
EVENING. THIS WILL MAINTAIN MAINLY A MODERATE TO LIGHT WESTERLY
SURFACE FLOW ACROSS THE REGION TONIGHT. IN ADDITION THIS WILL
MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PALM BEACH
COUNTY THIS AFTERNOON AND EVENING.
ON WEDNESDAY IN GENERAL A NORTHWESTERLY FLOW IS FORECAST TO
PREVAIL ACROSS THE REGION...WITH SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS ONCE AGAIN EXPECTED TO BE MORE FOCUSED ACROSS THE
EASTERN HALF OF THE PENINSULA. AFTERNOON TEMPERATURES ACROSS THE
EAST COAST METRO AREAS WILL AGAIN BE ELEVATED WITH THE MORE
WESTERLY FLOW.
FOR THURSDAY AND FRIDAY THE COMBINATION OF RESIDUAL MOISTURE
ACROSS THE REGION AND A RETURN TO EASTERLY SURFACE FLOW ACROSS THE
AREA WILL FAVOR MORE AFTERNOON AND EARLY EVENING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE PENINSULA...WITH MORE FOCUS
ON THE INTERIOR PORTIONS.
MARINE...
THROUGH THURSDAY WINDS ARE FORECAST TO BE AROUND 10 KNOTS ACROSS
REGIONAL WATERS WITH SEAS ACROSS REGIONAL WATERS 2 FEET OR LESS.
FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 92 75 89 / 30 30 10 30
FORT LAUDERDALE 77 92 77 90 / 20 40 10 30
MIAMI 77 93 76 91 / 10 40 10 30
NAPLES 76 90 75 91 / 10 20 10 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...15/JR
AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Jun 14, 3:57 AM EST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
457 AM EDT TUE JUN 14 2011
FLZ063-066>075-168-172>174-150000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
457 AM EDT TUE JUN 14 2011
...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON/EVENING...
...AFTERNOON HEAT INDICES AROUND 100 DEGREES INLAND AREAS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING WITH THE HIGHEST CHANCE ACROSS THE
INTERIOR AND TOWARD THE EAST COAST, ESPECIALLY BROWARD AND PALM
BEACH COUNTIES. A FEW THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES, STRONG GUSTY WINDS OF 45 TO 55 MPH, SMALL HAIL,
AND HEAVY RAIN.
WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF 45 TO 55 MPH.
HAIL: A FEW THUNDERSTORMS MAY CONTAIN UP TO NICKEL SIZE HAIL.
TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES
ACROSS MOST OF SOUTH FLORIDA, EXCEPT THE EAST AND WEST COASTS,
THIS AFTERNOON.
RIP CURRENTS: WEST SOUTHWEST WINDS AT 10 TO 15 MPH, WILL RESULT IN
A SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE
PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 14, 4:20 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT TUE JUN 14 2011
FLZ073-074-173-142145-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
520 PM EDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL A/P...AND MOVING EAST
AT 10 MPH.
* THE STORM WILL AFFECT...
MIAMI INTERNATIONAL A/P...
UNIVERSITY OF MIAMI...
CORAL GABLES...
COCONUT GROVE...
LITTLE HAVANA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE PEA SIZED HAIL AND GUSTY WINDS OF 40 TO
50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2578 8012 2573 8017 2574 8021 2572 8024
2565 8027 2577 8042 2590 8037 2586 8016
2580 8018 2575 8018 2575 8016 2584 8014
2585 8015 2585 8011
TIME...MOT...LOC 2119Z 286DEG 10KT 2578 8028
AKSpecial weather statement, Jun 14, 4:29 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT TUE JUN 14 2011
FLZ073-074-173-142200-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
529 PM EDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MIAMI-DADE COUNTY
* UNTIL 600 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL A/P...AND MOVING
EAST AT 10 MPH. PEA SIZE HAIL WAS REPORTED AT THE DOLPHIN
EXPRESSWAY AND PALMETTO EXPRESSWAY. A WIND GUST TO 49 MPH WAS
REPORTED AT MIAMI INTERNATIONAL AIRPORT.
* THE STORM WILL AFFECT...
SOUTH MIAMI...
UNIVERSITY OF MIAMI...
CORAL GABLES...
LITTLE HAITI...
COCONUT GROVE...
LITTLE HAVANA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2566 8016 2568 8018 2572 8018 2572 8016
2574 8018 2574 8021 2572 8024 2565 8026
2576 8042 2590 8036 2584 8017 2575 8018
2577 8015 2583 8014 2582 8011
TIME...MOT...LOC 2127Z 289DEG 9KT 2576 8029
AKLocal storm report, Jun 14, 4:36 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 2 NW WEST MIAMI 25.78N 80.33W
06/14/2011 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
PEA-SIZED HAIL NEAR THE INTERSECTION OF THE DOLPHIN AND
PALMETTO EXPRESSWAYS.
0519 PM TSTM WND GST VIRGINIA GARDENS 25.81N 80.30W
06/14/2011 M49 MPH MIAMI-DADE FL ASOS
THE ASOS AT MIAMI INTERNATIONAL AIRPORT RECORDED A SOUTH
WIND GUST OF 43 KTS...OR 49 MPH...AT 519 PM EDT.
&&
ROSSSpecial weather statement, Jun 14, 4:50 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
550 PM EDT TUE JUN 14 2011
FLZ073-074-173-142230-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
550 PM EDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL A/P...AND MOVING
EAST AT 5 MPH. WINDS UP TO 50 MPH AND PEA SIZE HAIL HAVE BEEN
REPORTED FROM THIS STORM. IN ADDITION...TORRENTIAL DOWNPOURS OF 2
TO 3 INCHES PER HOUR ARE EXPECTED WITH THIS STORM.
* THE STORM WILL AFFECT...
MIAMI INTERNATIONAL A/P...
CORAL GABLES...
COCONUT GROVE...
ORANGE BOWL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2575 8013 2574 8014 2568 8015 2568 8018
2572 8018 2572 8016 2574 8018 2573 8023
2570 8024 2575 8044 2588 8041 2590 8013
TIME...MOT...LOC 2149Z 270DEG 7KT 2578 8031
AKLocal storm report, Jun 14, 4:54 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WEST MIAMI 25.76N 80.31W
06/14/2011 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR THE
INTERSECTION OF SW 67TH AVENUE AND SW 24TH STREET IN WEST
MIAMI AT 525 EDT.
&&
ROSSFunnel Cloud, Palm Beach
- When
- June 14, 6:25 PM EST
- Where
- Palm Beach County, 1.85 mi W of Jupiter
- Reported by
- Law Enforcement
- Coordinates
- 26.930, -80.130
A Sheriff’s deputy from Palm Beach County reported a funnel cloud near the intersection of Indiantown road and i-95 at 725 PM EDT.
Thunderstorm Wind, Palm Beach
- When
- June 14, 7:50 PM EST
- Where
- Palm Beach County, 7.98 mi WNW of Boca Raton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.383, -80.204
A member of the public reported estimated wind speeds between 60 and 70 miles per hour near the intersection of Kimberly Boulevard and US 441.
Thunderstorm Wind, Broward
- When
- June 14, 8:00 PM EST
- Where
- Broward County, 0.69 mi N of Lauderdale Lakes
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.160, -80.200
A trained spotter reported a wind gust of 60 KTS...or 69 mph. It was recorded by a mesonet station near NW 31st street and the Florida turnpike in Broward County.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, June 14, 2011$2.3 million · EF0 · 24 events
- Flash Flooding and Hail in Iowa, June 14 to 15, 2011$522,000 · 0.88 in hail · 6 events
- Flooding in Missouri, June 14 to 16, 2011$375,000 · 2 events
- Flash Flood and Hail in Iowa, June 14 to 15, 2011$335,000 · 0.88 in hail · 3 events
- Flash Flood in Illinois, June 14, 2011$250,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 14, 2011$32,000 · 2.75 in hail · 40 events
- Lightning Strikes in Illinois, June 14, 2011$130,000 · 2 events
- Flash Flooding and Hail in Illinois, June 14 to 15, 2011$85,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 14, 20111 injured · $69,000 · 1 in hail · 6 events
- Flood in Iowa, June 14 to 15, 2011$125,000 · 1 event
- Flash Flooding in Illinois, June 14 to 15, 2011$100,000 · 3 events
- Hail and Damaging Winds in Oklahoma, June 14, 2011$47,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319682, 319685, 319686.